Create
Notifications
New User posted their first comment
Advertisement

An ominous new 'Benadryl TikTok Challenge' is encouraging teens to overdose 

A dangerous new trend seems to be taking over TikTok.
A dangerous new trend seems to be taking over TikTok.
ANALYST
Modified 09 Sep 2020, 21:37 IST
Feature
Advertisement

From the Pass-out challenge to the Skull-breaker one, 2020 seems to be witnessing a spurt in dangerous TikTok challenges online.

The video-sharing service has been receiving a lot of flak online for serving as a platform where teens indulge in notorious and often life-threatening challenges. The most recent trend is something called the 'TikTok Benadryl Challenge' where users are encouraged to take large amounts of Benadryl in an attempt to experience its hallucinogenic side effects.

This dangerous new challenge has already claimed the life of a 15-year-old Oklahoma teenager and has sent another three Dallas teens to the hospital.

The main danger with Benadryl lies in the presence of Antihistamines in it, which if taken in excess, can induce drowsiness, seizures and hallucinations.


What is the TikTok Benadryl Challenge?

In a recent video released by YouTuber Optimus, he highlighted this dangerous new trend that seems to have several teenagers hooked to it. Benadryl is a drug that is a commonplace, over-the-counter medication and is easily accessible but has harmful side-effects.

Advertisement

David Juurlink, a drug-safety researcher, addressed this worrisome trend on Twitter and provided a detailed account of how fatal this challenge could prove to be:

In light of this worrisome development, Johnson & Johnson, the parent company of Benadryl, issued a statement where they said the trend is "extremely concerning, dangerous and should be stopped immediately."

"We are working with TikTok and our partners to do what we can to stop this dangerous trend, including the removal of content across social platforms that showcase this behavior."

The Benadryl Challenge has proved to be a major cause of concern for parents as its outcome could be potentially hazardous and life-threatening. Optimus says:

People are now taking allergy medicines to get themselves hyped up for a TikTok video ...along with completely destroying your kidney and possibly killing yourself, Benadryl is also known to cause a reaction when taken in high volume .
People who overdose on Benadryl often report seeing horrible shit , horrible hallucinations that just scare you for hours and this is something that pretty much lasts for a while. Now we literally have people doing this just to get a bit of attention online.
You don't have to resort to this stupidity to get some online clout. When you're dealing with the medical ramifications of all this, you're gonna look back at the 15 minutes of fame and think that it was definitely not worth it.

The Benadryl TikTok Challenge is a prime example of reckless behaviour and should be avoided at all costs, with several people reacting sharply to it.

Check out some of the reactions online:

Published 09 Sep 2020, 21:37 IST
Advertisement
Fetching more content...
Get the free App now
❤️ Favorites Edit